Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 12, 2014, 3:20 PM CDT. It took effect at Apr 13, 2014, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2014, 3:20 PM CDT (20:20 UTC)
- In effect from
- Apr 13, 2014, 7:00 AM CDT
- Expired
- Apr 13, 2014, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
640 WWUS74 KMAF 122020 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE DAVIS AND APACHE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION SUNDAY...RESULTING IN BREEZY AND GUSTY WEST WINDS FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE DAVIS AND APACHE MOUNTAINS. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND MONDAY...WITH HIGH WINDS IN THE GUADALUPE MOUNTAINS POSSIBLE. TXZ057-058-074-130900- /O.NEW.KMAF.WI.Y.0010.140413T1200Z-140414T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...PECOS...ALPINE...FORT DAVIS 320 PM CDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * EVENT...STRONG WINDS. * TIMING...7 AM TO 7 PM CDT SUNDAY. * WINDS...WEST 35 TO 35 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ027-TXZ258-130900- /O.NEW.KMAF.HW.A.0011.140414T0600Z-140414T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 220 PM MDT SAT APR 12 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * EVENT...HIGH WINDS. * TIMING...LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * WINDS...NORTH TO NORTHEAST 35 TO 55 MPH WITH GUSTS TO AROUND 75 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
152 WWUS74 KMAF 122116 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 416 PM CDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE DAVIS AND APACHE MOUNTAINS... ...HIGH WIND WATCH IN EFFECT SUNDAY NIGHT AND MONDAY MORNING FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION SUNDAY... RESULTING IN BREEZY AND GUSTY WEST WINDS FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS... AND THE DAVIS AND APACHE MOUNTAINS. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND MONDAY...WITH HIGH WINDS IN THE GUADALUPE MOUNTAINS POSSIBLE. TXZ057-058-074-130530- /O.CON.KMAF.WI.Y.0010.140413T1200Z-140414T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...PECOS...ALPINE...FORT DAVIS 416 PM CDT SAT APR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * EVENT...STRONG WINDS. * TIMING...7 AM TO 7 PM CDT SUNDAY. * WINDS...WEST 25 TO 35 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS... OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ027-TXZ258-130530- /O.CON.KMAF.HW.A.0011.140414T0600Z-140414T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 316 PM MDT SAT APR 12 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * EVENT...HIGH WINDS. * TIMING...LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * WINDS...NORTH TO NORTHEAST 35 TO 55 MPH WITH GUSTS TO AROUND 75 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
439 WWUS74 KMAF 130923 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 423 AM CDT SUN APR 13 2014 ...HIGH WIND WARNING IN EFFECT TODAY THROUGH NOON MONDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT TODAY FOR VAN HORN/HIGHWAY 54 CORRIDOR... REEVES COUNTY...AND THE DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT TONIGHT FOR THE PERMIAN BASIN... UPPER TRANS PECOS... AND PORTIONS OF SOUTHEAST NEW MEXICO... .A STRONG UPPER LEVEL TROUGH APPROACHING THE AREA TODAY WILL COMBINE WITH A DEEP SURFACE LOW OVER THE PANHANDLE TO PRODUCE A GUSTY WEST TO SOUTHWEST WINDY ACROSS WEST. EXPECT HIGH WIND TO DEVELOP TODAY OVER THE GUADALUPE MOUNTAINS AND SPREAD TO THE SURROUNDING PLAINS AND DAVIS MOUNTAINS FARTHER SOUTH. LATER TONIGHT A STRONG COLD FRONT WILL BLOW THROUGH THE REGION WITH A GUSTY NORTH WIND ACROSS THE PLAINS. BLOWING DUST CAN BE EXPECTED. HIGH WIND WILL CONTINUE TONIGHT AND MONDAY MORNING THROUGH THE GUADALUPE PASS BUT SHIFT AROUND TO THE NORTHEAST. NMZ027-TXZ258-132200- /O.UPG.KMAF.HW.A.0011.140414T0600Z-140414T1800Z/ /O.NEW.KMAF.HW.W.0021.140413T1200Z-140414T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 323 AM MDT SUN APR 13 2014 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WIND. * TIMING...TODAY THROUGH MONDAY MORNING. * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH TODAY BECOMING NORTHEAST 40 TO 55 MPH WITH GUSTS TO 75 MPH TONIGHT. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-132200- /O.NEW.KMAF.WI.Y.0011.140414T0600Z-140414T1200Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 423 AM CDT SUN APR 13 2014 /323 AM MDT SUN APR 13 2014/ ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/ MONDAY. * EVENT...STRONG WIND. * TIMING...AFTER MIDNIGHT TONIGHT. * WINDS...NORTH 25 TO 35 MPH. GUSTS TO 45 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS... OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ057-058-074-132200- /O.CON.KMAF.WI.Y.0010.140413T1200Z-140414T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...PECOS...ALPINE...FORT DAVIS 423 AM CDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...STRONG WIND. * TIMING...TODAY. * WINDS...WEST 25 TO 35 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS... OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
333 WWUS74 KMAF 132015 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT SUN APR 13 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT MONDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND THE DAVIS AND APACHE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT MONDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/ MONDAY FOR THE SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PERMIAN BASIN... .A STRONG UPPER LEVEL TROUGH APPROACHING THE AREA THIS AFTERNOON WILL COMBINE WITH A DEEP SURFACE LOW OVER THE SOUTHERN PLAINS TO PRODUCE A GUSTY WEST TO SOUTHWEST WINDS ACROSS THE AREA. HIGH WINDS OVER THE GUADALUPE MOUNTAINS HAS SPREAD TO THE ADJACENT PLAINS THIS AFTERNOON. LATER TONIGHT...A STRONG COLD FRONT WILL BLOW THROUGH THE REGION WITH GUSTY NORTH WINDS. BLOWING DUST CAN BE EXPECTED. HIGH WINDS WILL CONTINUE TONIGHT AND MONDAY THROUGH THE GUADALUPE MOUNTAINS...BUT SHIFT AROUND TO THE NORTHEAST AFTER MIDNIGHT. NMZ027-TXZ258-140900- /O.EXT.KMAF.HW.W.0021.000000T0000Z-140415T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 215 PM MDT SUN APR 13 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT MONDAY... * EVENT...HIGH WIND. * TIMING...UNTIL 6 PM MDT MONDAY. * WINDS...TONIGHT...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH BECOMING NORTHWEST AND INCREASING TO 45 TO 65 MPH WITH GUSTS TO AROUND 70 MPH AFTER MIDNIGHT. MONDAY...NORTHEAST 40 TO 60 MPH WITH GUSTS TO AROUND 85 MPH DECREASING TO 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH IN THE AFTERNOON. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-074-140900- /O.EXB.KMAF.WI.Y.0011.140414T0600Z-140415T0000Z/ /O.CON.KMAF.WI.Y.0010.000000T0000Z-140414T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS 315 PM CDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT MONDAY... * EVENT...STRONG WINDS. * TIMING...FROM 1 AM TO 7 PM CDT MONDAY. * WINDS...TONIGHT...NORTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. MONDAY...NORTHEAST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ058-140900- /O.EXA.KMAF.WI.Y.0011.140414T0600Z-140414T1200Z/ /O.CON.KMAF.WI.Y.0010.000000T0000Z-140414T0000Z/ REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITY OF...PECOS 315 PM CDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * EVENT...STRONG WINDS. * TIMING...FROM 1 AM TO 7 AM CDT MONDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-140900- /O.EXA.KMAF.WI.Y.0011.140414T0600Z-140414T1200Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 215 PM MDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT MONDAY... * EVENT...STRONG WINDS. * TIMING...MIDNIGHT TONIGHT TO 6 AM MDT MONDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-140900- /O.CON.KMAF.WI.Y.0011.140414T0600Z-140414T1200Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 315 PM CDT SUN APR 13 2014 /215 PM MDT SUN APR 13 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/ MONDAY... * EVENT...STRONG WINDS. * TIMING...ROM 1 AM CDT /MIDNIGHT MDT/ TO 7 AM CDT /6 AM MDT/ MONDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:07 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 12, 3:07 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT Sat Apr 12 2014
.DISCUSSION...
WV imagery shows an upper trough entering AZ, and pushing a decent
fetch of subtropical moisture ahead of it over West Texas/SE NM.
This increased cloudiness has hindered mixing somewhat, making the
ongoing RFW a hit-n-miss venture this afternoon. As there are a few
more hours of heating left, we're reluctant to cancel what is
already issued, and will let the next shift make that call when
critical fire wx conditions abate. Further south, mesoscale
analysis shows a little instability developing near Presidio,
leaving an isolated chance of convection crossing the river late
this afternoon/evening.
Sunday, the upper trough moves thru the area, and will result in
dry, windy conditions across the region. The NAM initialized better
on both dewpoints and wind than the GFS, and is the preferred model
in the short term. That said, forecast soundings Sunday afternoon
mix to around 650mb. The jet core rounding the base of the trough
at this lvl is forecast to pass thru the region before peak
heating/mixing Sunday afternoon, but critical winds are advertised
all the way down thru the H85 level, so it won't be hard to hit
critical wind criteria. Despite falling heights/thicknesses ahead
of the trough bringing in lower temps Sunday afternoon, lower
dewpoints on SW-W flow will keep RH's low. For these reasons,
critical fire weather conditions are expected area-wide, and we've
upgraded the watch to a warning. Winds thru the Guadalupes look
marginal for a high wind warning Sunday, given the new
criteria/thresholds, but wind advisories look in order for areas
south.
As the upper trough exits the area Sunday night, a strong cold front
will move thru the region after 06Z Monday. Models have a very
sharp pressure gradient w/the fropa, and hint at a haboob as the
front moves thru. We've issued a high wind watch for the Guadalupes
as the front arrives, and advisories may be needed for adjacent
plains. Temps should come in well below normal Monday afternoon,
before plunging Monday night as gradients slacken under clear skies
as a secondary trough moves thru. This could result in the last freeze
of the spring for northern zones. We'll issue a warning or special
wx statement for affected areas sometime in the next 24 hours, when
higher res models have a better handle on what's going to freeze and
where.
Otherwise, temps slowly begin to warm Tuesday onward, getting back
to AOA normal by Thursday afternoon and into the weekend. A
tertiary upper trough moves over the region Thursday, but this looks
dry.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 60 84 46 56 / 10 0 0 0
BIG SPRING TX 64 85 46 56 / 10 0 0 0
CARLSBAD NM 61 84 45 58 / 10 10 10 10
DRYDEN TX 66 90 58 66 / 10 0 10 0
FORT STOCKTON TX 65 87 50 61 / 10 0 0 0
GUADALUPE PASS TX 52 78 40 51 / 10 0 0 0
HOBBS NM 57 81 40 52 / 10 0 10 10
MARFA TX 47 76 39 58 / 10 0 0 0
MIDLAND INTL AIRPORT TX 61 84 46 57 / 10 0 0 0
ODESSA TX 64 87 46 58 / 10 0 0 0
WINK TX 61 85 47 62 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 8 AM to 11 PM MDT Sunday FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
RED FLAG WARNING until 9 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from late Sunday night through Monday morning
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
TX...RED FLAG WARNING from 9 AM CDT /8 AM MDT/ Sunday to Midnight CDT
/11 PM MDT/ Sunday Night FOR THE FOLLOWING ZONES...
Andrews...Big Bend Area...Borden...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Howard...Loving...Marfa Plateau...
Martin...Midland...Mitchell...Pecos...Presidio Valley...
Reagan...Reeves County and Upper Trans Pecos...Scurry...
Terrell...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
RED FLAG WARNING until 10 PM CDT /9 PM MDT/ this evening FOR THE
FOLLOWING ZONES... Dawson...Gaines...Guadalupe Mountains...
Reeves County and Upper Trans Pecos...Van Horn and Highway
54 Corridor.
HIGH WIND WATCH from late Sunday night through Monday morning
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
WIND ADVISORY from 7 AM to 7 PM CDT Sunday FOR THE FOLLOWING
ZONES... Davis/Apache Mountains Area...Reeves County and
Upper Trans Pecos...Van Horn and Highway 54 Corridor.
&&
03/44Hazardous weather outlook, Apr 12, 2:43 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT SAT APR 12 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 243 PM CDT SAT APR 12 2014 /143 PM MDT SAT APR 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THROUGH 10 PM CDT...DRY AND WINDY RED FLAG CONDITIONS WILL PERSIST ACROSS SOUTHEAST NEW MEXICO... THE GUADALUPE MOUNTAINS... VAN HORN REGION... PORTIONS OF THE UPPER TRANS PECOS AND THE NORTHWEST PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...THE COMBINATION OF VERY DRY AND WINDY CONDITIONS ALONG WITH HIGH FIRE DANGER WILL RESULT IN CRITICAL RED FLAG CONDITIONS ACROSS THE REGION INTO THE EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:20 PM CDT | High Wind Watch | MAF | 13 hr | |
| Apr 12, 3:25 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.